Texas, 2008Hail and Damaging Winds in Texas, May 7, 2008
May 7, 2008 · NWS SHV · 13 events in 6 counties and zones
A strong upper level shortwave moved eastward across Oklahoma and Arkansas during the late evening and overnight hours of May 7th. A storm environment consisted of moderate instability but very strong shear present in the lower and mid levels of the atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level shortwave moved eastward across Oklahoma and Arkansas during the late evening and overnight hours of May 7th. A storm environment consisted of moderate instability but very strong shear present in the lower and mid levels of the atmosphere. A dry line moved just east of the Interstate 35 corridor of north central Texas before stalling out. Supercells developed along the dryline across central Texas...moving northeast into northeast Texas and merged with a pre-frontal trough which set up across northeast Texas into southeast Oklahoma and southwest Arkansas. The result was severe thunderstorms across mainly the southern half of northeast Texas...and much of northwest and north central Louisiana. Storms contained strong and damaging wind gusts which downed numerous trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 7, 2:53 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, May 7, 2:53 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT WED MAY 7 2008
.DISCUSSION...
STRONG UPPER LOW WILL BOWL EASTWARD TONIGHT AND PRODUCE POSSIBLY
TWO VERSIONS OF SEVERE WEATHER. FIRST WILL BE CONVECTION ALONG AND
AHEAD OF DRY LINE THIS EVENING TIL MIDNIGHT...THEN SECOND TYPE MAY
OCCUR NEAR THE COLD CORE OF UPPER LOW WITH SCATTERED HAILERS.
AFTER TONIGHT...LOOKING AT FAIR AND ALMOST HOT WEATHER THROUGH
FRIDAY WITH MAX TEMPS FRIDAY NEAR 90 DEGREES I 20 SOUTHWARD.
NEARLY ZONAL FLOW WILL ALLOW DISTURBANCES TO INTERACT WITH THE
WARM AND SOMEWHAT MUGGY AIR MASS WE/LL REMAIN UNDER...THUS LOW CHC
POPS REMAIN IN FCST THIS WEEKEND. FRONTAL PASSAGE SUNDAY WILL
USHER IN ANOTHER BRIEF PERIOD OF INACTIVE WEATHER SUNDAY NIGHT
THROUGH MONDAY NIGHT...BEFORE NEXT CHC OF PRECIP ARRIVES WITH
ANOTHER FRONT TUESDAY. /17/
&&
.AVIATION...
VFR CONDITIONS TO CONTINUE THROUGH THURSDAY AFTERNOON WITH THE
EXCEPTION OF BRIEF PERIODS OF TSTMS AS THEY PROPAGATE NE DURING LATE
THIS WEDNESDAY AFTERNOON THROUGH EVENING DURING THE 21Z THROUGH 06Z
TIME FRAME. VIII.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 86 65 90 / 50 10 0 10
MLU 66 86 65 90 / 40 20 0 10
DEQ 61 81 59 85 / 60 10 10 10
TXK 64 82 63 86 / 60 10 10 10
ELD 65 83 61 88 / 60 20 10 10
TYR 63 86 66 89 / 40 0 0 10
GGG 64 84 64 90 / 40 10 0 10
LFK 65 89 66 91 / 30 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...
RED RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
17/08Hazardous weather outlook, May 7, 11:00 AM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 7 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT WED MAY 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...EXTREME
SOUTHWEST ARKANSAS...AND EXTREME NORTHWEST LOUISIANA. THIS MODERATE
RISK AREA INCLUDES TYLER...LONGVIEW...IDABEL...TEXARKANA...AND
SHREVEPORT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE REMAINDER OF THE FOUR STATE AREA. THIS SLIGHT
RISK AREA INCLUDES LUFKIN...MONROE...AND EL DORADO.
LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MOST COMMON SEVERE
WEATHER THREAT. HOWEVER...TORNADOES WILL ALSO BE POSSIBLE THIS
AFTERNOON AND TONIGHT...ESPECIALLY WITHIN THE MODERATE RISK AREA.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHERN
PLAINS TODAY...POSSESSING AMPLE JET STREAM DYNAMICS. THIS SYSTEM
WILL ENCOUNTER UNSTABLE AIR AND STRONG LOW LEVEL WIND SHEAR OVER OUR
FOUR STATE AREA. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON NEAR OR EAST OF I 35 IN NORTH TEXAS...AND
MOVE EAST NORTHEASTWARD THROUGH TONIGHT ACROSS THE FOUR STATE AREA.
THE SEVERE WEATHER SHOULD EXIT OUR AREA TOWARD SUNRISE THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS LIKELY THIS AFTERNOON AND TONIGHT.
17
In the hours before
Special weather statement, May 7, 2:47 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 PM CDT WED MAY 7 2008
ARZ059-060-070-TXZ097-072115-
BOWIE-HEMPSTEAD-LITTLE RIVER-MILLER-
347 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 415 PM CDT FOR THE FOLLOWING
COUNTIES
IN SOUTHWEST ARKANSAS
LITTLE RIVER...HEMPSTEAD AND MILLER
IN NORTHEAST TEXAS
BOWIE
INCLUDING THE FOLLOWING LOCATIONS
FULTON...MANDEVILLE...OGDEN...TEXARKANA...HOOKS...MAUD...NASH...
REDWATER AND WAKE VILLAGE
AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAUD...OR 8 MILES EAST OF SIMMS...MOVING
NORTHEAST AT 70 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3375 9402 3359 9363 3334 9405 3326 9435
3334 9452
TIME...MOT...LOC 2047Z 231DEG 61KT 3337 9431
15Thunderstorm Wind, Cherokee
- When
- May 7, 6:23 PM CST
- Where
- Cherokee County, Rusk
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.800, -95.150
Winds blew the door in on a home and blew the windows out of the home as well.
Thunderstorm Wind, Cherokee
- When
- May 7, 6:23 PM CST
- Where
- Cherokee County, 1.5 mi NNW of Jacksonville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.970, -95.280
Trees were downed along FM 3301.
Thunderstorm Wind, Gregg
- When
- May 7, 6:40 PM CST
- Where
- Gregg County, 0.58 mi W of Liberty City
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.450, -94.940
A tree was down in Liberty City, Texas.
Thunderstorm Wind, Nacogdoches
- When
- May 7, 6:50 PM CST
- Where
- Nacogdoches County, 0.91 mi NE of Cushing
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.810, -94.840
Trees were downed around Cushing, Texas.
Thunderstorm Wind, Nacogdoches
- When
- May 7, 7:00 PM CST
- Where
- Nacogdoches County, 2.38 mi NNW of Linn Flat
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.810, -94.750
Trees were downed along U.S. Hwy 259.
Hail, Nacogdoches
- When
- May 7, 7:00 PM CST
- Where
- Nacogdoches County, 2.38 mi NNW of Linn Flat
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.810, -94.750
Hail fell on U.S. Hwy 259.
Thunderstorm Wind, Harrison
- When
- May 7, 7:05 PM CST
- Where
- Harrison County, 1.38 mi N of Longview Hgts
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.520, -94.680
Trees were downed at Lansing and Lighthurst Street just east of the Gregg County line.
Thunderstorm Wind, Harrison
- When
- May 7, 7:25 PM CST
- Where
- Harrison County, 1.35 mi ENE of Marshall
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -94.350
Trees were downed in Marshall, Texas.
Thunderstorm Wind, Harrison
- When
- May 7, 7:27 PM CST
- Where
- Harrison County, 2.23 mi NW of Marshall Arpt
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -94.330
Trees and power lines were downed off U.S. Hwy 80.
Thunderstorm Wind, Shelby
- When
- May 7, 8:00 PM CST
- Where
- Shelby County, 1.89 mi ENE of Aiken
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.690, -94.300
Trees were downed on Hwy 7 near the community of Aiken, Texas.
Thunderstorm Wind, Nacogdoches
- When
- May 7, 8:15 PM CST
- Where
- Nacogdoches County, 0.69 mi S of Mc Clures
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.510, -94.530
Trees were downed along CR 555 near Melrose, Texas.
Thunderstorm Wind, Shelby
- When
- May 7, 9:00 PM CST
- Where
- Shelby County, 2.07 mi S of Pauls Store
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.790, -93.920
Trees and powerlines were downed on FM 2026 near Huxley, Texas.
Thunderstorm Wind, San Augustine
- When
- May 7, 9:10 PM CST
- Where
- San Augustine County, 1.37 mi WNW of San Augustine
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.530, -94.140
Trees were downed along CR 1277.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 7, 20082 injured · $337,000 · EF1 · 36 events
- Flash Flooding and Hail in Missouri, May 7 to 8, 2008$1.0 million · 0.75 in hail · 14 events
- Tornadoes and Hail in Texas, May 7, 2008$110,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Oklahoma, May 7 to 8, 2008$142,000 · EF0 · 26 events
- Lightning Strike in Illinois, May 7 to 8, 20083 injured · $62,000 · 1 event
- Damaging Winds in Louisiana, May 7, 2008$35,000 · 55 kt wind · 12 events
- Damaging Wind in Arkansas, May 7, 2008$50,000 · 50 kt wind · 1 event
- Wildfire in Florida, May 7, 2008$30,000 · 1 event
- Tornado and Hail in Wyoming, May 7, 2008EF0 · 9 events
- Heavy Rain in Missouri, May 7 to 8, 20086 events
- Frost and Freeze in New York, May 7, 20084 events
- Tornado and Hail in Texas, May 7, 2008EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95697, 95698, 95728, 95704, 95701, 95702, 95699, 95706, 95703, 95705, 95723, 95721, 95722.